How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 64282
Experience:  Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
24257177
Type Your Medical Question Here...
DrRussMD is online now

My fiancee is on venlafaxine and doxepine and he is taking

Resolved Question:

My fiancee is on venlafaxine and doxepine and he is taking the medicines even after doctors hav advised him not to tak dem anymore.he says dat he is unable to sleep if he can't take dem n his negativ thoughts are also at bay wen he takes the medicines I want to help him stop the drugs lest he might get severly addicted.please help.thank you.
Submitted: 3 years ago.
Category: Medical
Expert:  DrRussMD replied 3 years ago.
Hello
These are not addicting medications.

And you are not qualified to help him stop.

My concern here is why he is on both venlafaxien and doxepin.

Is he on both at the same time, or just one of these?
Customer: replied 3 years ago.
He is taking both of them every night..he is a divorcee n during that stressful time the psychiatrist gave him both of these drugs.and he is also a social drinker so please suggest that how do I help him taper this medicines as I am myself a doctor practising internal medicine.
Expert:  DrRussMD replied 3 years ago.
Any internal medicine doctor would know how to do a taper.
And each doctor does it differently.

I am not going to instruct you in this specifically.

But here is the problem:
The use of these two drugs together can cause severe side effects, in rare cases, specifically seritonin syndrome.

That interaction is describe here:
http://www.drugs.com/interactions-check.php?drug_list=935-0,2296-0

If this were my patient, and as any internist knows, you can probably stop the doxepin immediately and monitor, it is a misconception to think that this type of drug needs a long taper...it is not an addiction drug.


If you are an internist, I have to ask...why would you not know this?
Customer: replied 3 years ago.
As u can see doctor dis is my first month dat I hav become an internist.I'm not yet blessed with the experiences which u hav.so pardon me for my lack of wisdom and I vil ask him to stop taking doxepine right away and i am planning to make him take venlafaxine on alternate days.and then make him stop taking these drugs forever.thank you for ur help.god bless.n ya I am planning to giv him some vitamin supplements preferably a methylcobolamin with a pregabalin combo.war do u think?
Expert:  DrRussMD replied 3 years ago.
I have a few recommendations.
Coordinate with his doctor.

You are not his doctor.
If you take this responsibility and something goes wrong then you have that responsibility alone.

Use reply to let me know if you have further questions. [click reply to expert].
Please do not forget a positive rating.
Customer: replied 3 years ago.
Ok I vil consider your advice doctor.thanks again
Expert:  DrRussMD replied 3 years ago.
You are welcome anytime.

I would start a venlafaxine taper until he is off the doxepin for at least 2 weeks. If it were me.

Use reply to let me know if you have further questions. [click reply to expert].
Please do not forget a positive rating.
DrRussMD and 5 other Medical Specialists are ready to help you